week 9 - 1 out of 1 points A patient will soon begin targeted therapy as a component of her treatment plan for chronic leukemia The nurse is conducting

week 9 - 1 out of 1 points A patient will soon begin...

This preview shows page 1 - 3 out of 15 pages.

1 out of 1 points A patient will soon begin targeted therapy as a component of her treatment plan for chronic leukemia. The nurse is conducting health education about this new aspect of the patient's drug regimen and the patient has asked about the potential side effects of treatment. How should the nurse best respond? Selected Answer: C. “Both classes of drugs have adverse effects, but targeted therapies tend to have less of an effect on healthy body cells.” Correct Answer: C. “Both classes of drugs have adverse effects, but targeted therapies tend to have less of an effect on healthy body cells.” Response Feedback: Targeted therapies are generally considered to be less toxic than traditional chemotherapy drugs. However, adverse reactions to targeted therapies can occur such as severe skin reactions, GI toxicities, skin reactions, and thrombosis. Question 2 1 out of 1 points A patient has just received her first dose of imatinib and the nurse on the oncology unit is amending the patient's care plan accordingly. What nursing diagnosis is most appropriate in light of this addition to the patient's drug regimen? Selected Answer: A. Risk for Infection related to bone marrow suppression Correct Answer: A. Risk for Infection related to bone marrow suppression Response Feedback: Like many cancer treatments, imatinib causes bone marrow suppression that creates a consequent risk of infection. The drug does not typically result in cognitive changes, fluid overload, or skin breakdown. Question 3 0 out of 1 points A patient receiving high-dose cisplatin therapy exhibits symptoms of hypomagnesemia. Which of the following should the nurse suggest to help offset the magnesium losses from the cisplatin therapy? Selected Answer: B. Drinking 2 to 3 liters of fluid a day Correct Answer: D. Consuming chocolates Response
Image of page 1
Feedback : Patients with hypomagnesemia, or low magnesium levels, should increase their dietary intake of magnesium. Dark chocolate is high in magnesium and will help offset losses from the cisplatin therapy. Calcium and magnesium compete to gain entrance into the intestines, so calcium-rich foods should be limited. Consumption of potassium-rich foods would have no effect on the patient's magnesium levels. The incidence of hemorrhagic cystitis can be reduced by a vigorous hydration regimen of at least 2 to 3 liters of fluid a day, but this would not help control symptoms of hypomagnesemia. Question 4 1 out of 1 points A nurse is administering rituximab to a patient via the IV route. The nurse will set the IV pump at 50 mg/hour for the first half hour of the initial infusion. If there are not apparent reactions after 30 minutes of the infusion, the nurse will increase the dosage every 30 minutes by 50 mg/hour until the maximum infusion rate reaches which of the following?
Image of page 2
Image of page 3

You've reached the end of your free preview.

Want to read all 15 pages?

  • Fall '13
  • Oncology, Chemotherapy, Leukemia, Rituximab

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

Stuck? We have tutors online 24/7 who can help you get unstuck.
A+ icon
Ask Expert Tutors You can ask You can ask You can ask (will expire )
Answers in as fast as 15 minutes